# SDR 2017FA0000625

- Difficulty date: July 22, 2017
- Submitted: December 7, 2017
- Operation: General aviation
- Aircraft: N7125U
- Make and model: Mooney M20E
- Aircraft serial: 364
- Aircraft time: 4,525 hours
- Engine: Lyc AEIO360A1A
- Engine time: 895 hours
- System (JASC): 2822 · Fuel Boost Pump
- Part: Pump
- Part number: 62B26931
- Condition: High Pressure
- Location: Engine Fuel
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

REPLACED THE ENGINE MOUNTED LW-15473 MECHANICAL FUEL PUMP WITH A 62B26931 PUMP.  PER LYCOMING SL L255A, THE 62B26931 PUMP IS A DIRECT REPLACEMENT FOR THE LW-15473.  THIS WAS ALSO CONFIRMED WITH PHONE CALLS TO THE MANUFACTURER.  HOWEVER, DURING INITIAL START AFTER INSTALLATION THE ENGINE FLOODED AND WOULD NOT START.  SUBSEQUENTLY, AFTER CLEARING THE CYLINDERS, DURING RUN-UP, IT WAS NOTED THAT THE NEW PUMP OUTPUT 35PSI AGAINST A REDLINE, IN THE MOONEY AIRCRAFT, OF 30PSI. THE PRESSURE WAS VERIFIED WITH A  CALIBRATED GAUGE.  ACCORDING TO LYCOMING, THE NEW PUMP DOES NOT HAVE AN UPPER RATING LIMIT AND THE ENGINE IS THEORETICALLY RATED TO 45PSI. A PHONE CALL WAS MADE TO MOONEY AND THEY VERIFIED THAT THE AIRCRAFT UPPER LIMIT WAS 30PSI AND COULD NOT HELP RECTIFY THE DISCREPANCY OR PROVIDE APPROVAL TO LEAVE THE 35PSI PUMP INSTALLED.  PRIOR TO FLIGHT, A NEW LW-15473 PUMP WAS PURCHASED AND INSTALLED, CORRECTING THE ISSUE.  BECAUSE THE PUMP WAS INSTALLED, IT COULD NOT BE RETURNED FOR A REFUND.  IT IS OUR UNDERSTANDING THAT OTHER OWNERS HAVE HAD SIMILAR ISSUES AND THERE HAS BEEN NO COMMUNICATION OR INDICATION THAT THIS PUMP MAY NOT BE APPROPRIATE FOR MOST MOONEY AIRCRAFT EQUIPPED WITH AN IO-360.  RECOMMEND THAT SL L255A BE UPDATED TO REFERENCE THIS AND THAT THE PUMP HAVE A SPECIFICATION INCLUDED, NOTING THE HIGHER PRESSURE.
